Alert archive / South Carolina / Tornado Warnings in 1995
Tornado Warning 6, NWS Wilmington, NC
NWS Wilmington, NC issued this tornado warning at Jul 6, 1995, 5:08 PM EDT for Darlington County, South Carolina. It was in force for 19 min.
The area
The counties it named.
The facts
- Issued
- Jul 6, 1995, 5:08 PM EDT (21:08 UTC)
- Expired
- Jul 6, 1995, 5:27 PM EDT
- In force
- 19 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Darlington County, SC
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1586 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 062108 TORILM SCC031-062145- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 508 PM EDT THU JUL 6 1995 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 545 PM EDT FOR EVERYONE IN THE FOLLOWING LOCATION... IN NORTHEAST SOUTH CAROLINA ...WESTERN DARLINGTON COUNTY AT 507 PM EDT THE DARLINGTON SHERIFF REPORTED A TORNADO JUST WEST OF HARTSVILLE. MOVEMENT WAS EAST AROUND 10 MILES AN HOUR. PEOPLE IN HARTSVILLE ARE IN THE DIRECT PATH OF THIS TORNADO! THIS TORNADO WILL MOVE INTO HARSTVILLE BY 515 PM. PEOPLE IN OR NEAR THE PATH OF THIS STORM SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEIR LIVES. GO TO A BASEMENT...THE CENTER OF BUILDINGS...COVER YOUR HEAD. DO NOT GO NEAR DOORS OR WINDOWS. GET OUT OF MOBILE HOMES AND VEHICLES. GET INTO A STURDY BUILDING OR A DITCH. IRELAND &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Jul 6, 2:47 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 6, 2:47 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT NC 245 PM EDT THU JUL 6 1995 RAH: THINK BEST TIME FOR TRW/RW INTO MHX CWA WUD BE AFT 03Z WHEN MDLS INDICATE UVM LIKELY ASSOCIATED W/ REMANTS OF CONVTN OUT W THIS AFTN. 30 PCNT POP GUD FOR OVRNGHT. FRI AND FRI NGHT...MORE CLDS...BTR CHC OF TRW (40 CSTL PLAIN...30 CST...20 OUTER BANKS). FCST FOR SAT CUD BE TRICKY W/ TROF NR THE CST AND PSBL INTERACTION W/ LOW OFFSHR. PRBLY BEST TO GO FOR VRBL CLDS AND CHCY POPS FOR TRW/RW MAINLY AFTN HRS. CWF: WNDS THIS AFTN STILL E ON THE CSTL WTRS BUT SEA BRZ HAS LGHT S WNDS ON S CNTRL THRU S CSTLINES. PER DISC W/ ILM WL OPT FOR A GRDL VEERING OF THE FLO AS MID LVL RDG AXIS SLIP E OF THE CST. SPDS BLO SCA THRU SAT. DISC: TWO BIG FCST QUESTIONS...TIMING OF BEST CHCS TRW/RW FOR ERN NC THRU SAT...AND FIGURING IN THE EFFECTS OF THE ORGANIZING LOW PRES WELL E OF MYR. RE THE LATTER...VIS STLT ANIMATION SHOWING BROAD CIRCULATION PTRN ARND CNTR OF THE LOW AFFECTING NC CSTL BUOYS THIS AFTN WITH A NE FLO THAT REFUSES TO GO SE DESPITE EACH NEW RUN OF NUMERICAL MDLS. THIS FTR CUD REALLY MESS UP THE WEEKEND OUTLUK IF CAN SLIP FURTHER S AND BECOME BTR ORGANIZED IN THE NEXT 24 HRS. THE TIMING OF PCPN THIS FCST PD WL LIKELY BE MSTLY DIURNAL XCPT NR CST FOR MUCH OF ERN NC DESPITE THE PRECENSE OF THE TROF. AGAIN PER DISC W/ ILM SEEMS LIKE THE ETA (VIA A SLOER PROGRESSION) IS MOST XCEPTABLE MDL BUT ONLY THE AVN HOLDS ON TO THE OFFSHR LOW THRU 48 HRS. IN ANY CASE...LUKS LIKE PLENTY OF JUICE FOR CONTVN FRI AND SAT AND WL WATCH THE ACTION TO OUR W AND S CLOSELY THIS AFTN AND EVENING. ATTM...ADAP & PC-CAPE SHOW BEST INSTABILITY AND LIFT W OF THE CSTL PLAINS AND I SUSPECT ORGANIZED CONVTN WL NOT HOLD ON TO CREATE TOO MANY HEADACHES IN MHX CWA LATER TDA. THX JOE@ILM FOR KIND WORDS AND FCST IDEAS. .MHX...NONE. RVT
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:31 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence | 44 min |
| Jul 6, 5:55 PM EDT | Severe Thunderstorm Warning | ILM | Marion | 50 min |
| Jul 6, 6:31 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 59 min |
Nearby
Tornado Warnings in South Carolina, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.